MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2025-120
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the tibial artery with moderate calcification and moderate tortuosity.The 2.5x120mm armada 14 balloon dilatation catheter (bdc) was advanced on a command es guidewire (gw) to the target lesion.The balloon was attempted to be inflated multiple times; however, the balloon did not inflate as a leak was noted at the hub of the bdc.Therefore, the bdc was removed from the patient.Another 2.5x120mm armada balloon was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) analysis were performed don the returned device.The reported leak and inflation issue were confirmed.The production record review was performed and revealed no indication of a product quality issue.A review of the complaint history identified no other similar complaints from this lot.The investigation determined a potential product quality issue based on the evaluation of the returned unit and the review of the corrective and preventive actions (capa) database.A leak was observed coming out from the proximal end of the hub.It was determined the device leakage from the proximal end of the luer/hub may possibly be attributed to a gap/channel in the adhesive at the bond area.The investigation determined the noted leak appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19083288
Report Number2024168-2024-04535
Device Sequence Number8229518
Product Code DQY
UDI-Device Identifier08717648156045
UDI-Public(01)08717648156045(17)260831(10)3032941
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberA2025-120
Device Catalogue NumberA2025-120
Device Lot Number3032941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer08/26/2024
08/26/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date09/16/2024
09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown